It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sinus Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-08-2011, 04:53 PM   #1
Junior Member
(female)
 
Join Date: Jul 2011
Location: USA
Posts: 17
darklink2011 HB User
Prednisone withdrawal

Hey Guys I have been on Prednisone at 25mg for 3 days. Today is my first day off the drug and I am experiencing; Nausea, sadness, nervousness, slight shakyness and faster heartrate. Did I cause permanent damage to my adrenal glands? Is there anything i go do can get rid of the withdrawl symptoms?

thanks guys, it was prescribe for my sinuses :c

 
Old 11-09-2011, 03:10 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Cleveland
Posts: 1,263
gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
Re: Prednisone withdrawal

You were on a VERY low dose of Prednisone so there is no way you damaged your adrenal glands. Prednisone is only associated with adrenal gland suppression at much higher doses over a longer period of time, and once you stop taking the medication the adrenal gland starts functioning normally.

What you are experiencing sounds more like the side effects from the medication, not withdrawal. Nausea, nervousness and swings of emotion are actually side effects that can accompany taking Prednisone. MIT takes a few days for the medication to "kick in" and you were on such a short burst that it's just now kicking in even though you've stopped taking it.

Those side effects should subside very quickly.

 
Sponsors Lightbulb
   
Old 11-09-2011, 02:04 PM   #3
Junior Member
(female)
 
Join Date: Jul 2011
Location: USA
Posts: 17
darklink2011 HB User
Re: Prednisone withdrawal

Quote:
Originally Posted by gcsjr View Post
You were on a VERY low dose of Prednisone so there is no way you damaged your adrenal glands. Prednisone is only associated with adrenal gland suppression at much higher doses over a longer period of time, and once you stop taking the medication the adrenal gland starts functioning normally.

What you are experiencing sounds more like the side effects from the medication, not withdrawal. Nausea, nervousness and swings of emotion are actually side effects that can accompany taking Prednisone. MIT takes a few days for the medication to "kick in" and you were on such a short burst that it's just now kicking in even though you've stopped taking it.

Those side effects should subside very quickly.

Ahhh thats such a relief I was worried for a while, thanks for the detailed reponse

 
Old 11-20-2011, 09:30 PM   #4
Senior Veteran
(female)
 
Join Date: Nov 2005
Location: NY
Posts: 507
itburns2004 HB Useritburns2004 HB Useritburns2004 HB Useritburns2004 HB Useritburns2004 HB Useritburns2004 HB User
Re: Prednisone withdrawal

you shuld be fine from the predisone. many people take short amounts in higher doses. It should all wear off in a week or week in halfs time. Coconut oil capsules are useful. My was put on four to five day 60 mg predisone for mono a while back and then i read all the scarry stories. After researching it from head to toe I realized the withdrawls symptoms are not long lasting and we used emerald coconut oil capsules as directed on bottle for a couple of months and it was good. You can read up on it. We used it to aid in a removing the toxins and also it aids in metabolism. It did all resolve quickly. We did have similiar shaky, irratable and feeling funky for a few days..at most a week in a half and then it was all fine again.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Felt SO GOOD on Prednisone..... Heymate Sinus Problems 6 09-25-2011 05:04 PM
Prednisone for sinus infection? renie2 Sinus Problems 0 10-21-2009 10:31 AM
prednisone dose for sinus shme Sinus Problems 1 03-19-2009 05:15 AM
Sinus Problems, nasal polyps, and allergies Jiminy_ND Sinus Problems 11 06-27-2008 05:46 PM
Prednisone Dosage for Chronic Sinusitis Sleepy2007 Sinus Problems 4 05-04-2007 08:03 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gcsjr (25), Machaon (12), dzway2 (6), love63367 (5), Pastafarian (4), ladybud (4), adpace (3), ChiJenn (3), solofelix (3), quincy (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:25 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!